Calorie Counter

You are currently viewing the message boards in:

Notice Birth Control More Now?

brittlb07brittlb07 Posts: 240Member Member Posts: 240Member Member
Ladies, mind you I’m only 5’4’’. I started Junel birth control when I weighed 146 pounds. Now I am at 122 pounds. I should also note the doctor has me on the pill continuously because of migraines. This month my chest has been so sore and I have felt bloated. In fact I felt like I did when I was pregnant with my two children! So I took a test even though it shouldn’t have been possible (it was negative). All I can think is that the hormones of the pill are impacting me more now that I weigh less. Is that possible with birth control?
edited July 8

Replies

  • amn0619amn0619 Posts: 198Member Member Posts: 198Member Member
    I take Junel as well and I've never thought of this. But I will say - my last couple of periods have been horrible. I've also lost weight over the last 3 months. I wonder if it is related? I have my annual GYN appt next week and was going to ask her if she had any thoughts as to why my periods are getting worse. Last month was heavier than usual, started a little early and I felt rough the entire time. I assumed age-related hormones (I just turned 42) but I really don't know.
  • brittlb07brittlb07 Posts: 240Member Member Posts: 240Member Member
    @amn0619 interesting. I wonder if there is a connection? I have an appointment soon also and plan to ask. I’d prefer to not be on anything at all but well... we aren’t planning for anymore kiddos!
  • lps1dragonflylps1dragonfly Posts: 111Member Member Posts: 111Member Member
    I'm on month 3 of restarting bc after more than a decade off. I'm smaller than I've ever been and my boobs hurt so much all the time. Let me know what you find out.
  • cayenne_007cayenne_007 Posts: 314Member, Premium Member Posts: 314Member, Premium Member
    Maybe it depends on the type? I wound up thinner than I wanted to be a couple of years ago - I'm 5/8" and got down to about 120 - divorce will do that to you. I never noticed it affecting me any differently? I'm generally 135-145 range. High weight was 155.
  • tmcrone15tmcrone15 Posts: 1Member Member Posts: 1Member Member
    Hi! PA student here. The only birth control that has been proven to cause changes in weight is the depo-Provera injection. The cause of your weight loss is likely due to something else, such as stress, increased energy expenditure, diet changes, an endocrine abnormality, or something like that. The bloating and chest pain can definitely be due to the birth control though! Birth control works by tricking your body into thinking you're pregnant so ovulation ceases. Health care providers typically recommend trying a new pill for 3 months before switching. If the breast tenderness and bloating don't improve in that amount of time, I would suggest talking to your doctor about a different birth control. There are tons of different pills or other options available, one is bound to be right for you!
  • weatherking2019weatherking2019 Posts: 204Member Member Posts: 204Member Member
    Wow, total opposite! I am 46. I was on Nuvaring for 4 years but went to Junel and ballooned😫 up! Gained over 10lbs. So I switched back and feel much less bloated and no constipation and moodiness. (TMI?) Along with Keto and OTF, I was able to get rid of 8 of the 10. Never changing BC again!💨💨
  • amn0619amn0619 Posts: 198Member Member Posts: 198Member Member
    The Junel did not have anything to do with my weight loss, I've been on it for a while. And most of that time I have been 145-150 lbs. I'm hovering around 140 now, losing 10lbs since the end of March. And my May and June cycles were terrible. I never thought the change in cycle had anything to do with weight loss, but when the OP made her post it made me think of the timing. I chalked it up to age but IDK if weight loss somehow changed my cycle a bit? And if the BC pills react differently in my body at a different weight? May not be a thing but the timing of the change is interesting.
  • cayenne_007cayenne_007 Posts: 314Member, Premium Member Posts: 314Member, Premium Member
    Wow, total opposite! I am 46. I was on Nuvaring for 4 years but went to Junel and ballooned😫 up! Gained over 10lbs. So I switched back and feel much less bloated and no constipation and moodiness. (TMI?) Along with Keto and OTF, I was able to get rid of 8 of the 10. Never changing BC again!💨💨

    YIKES - I currently don't have insurance and NuvaRing is about $165 a MONTH! I'll be out next month and due for my annual exam at which point I was going to have them swap me to something else because of the cost. I love NuvaRing for so many reasons. Ugh.........
  • weatherking2019weatherking2019 Posts: 204Member Member Posts: 204Member Member
    [quote=

    YIKES - I currently don't have insurance and NuvaRing is about $165 a MONTH! I'll be out next month and due for my annual exam at which point I was going to have them swap me to something else because of the cost. I love NuvaRing for so many reasons. Ugh......... [/quote]

    GEEZ $165?!😲😲 But under Obama care BC should be free, no? That's way too much... I wouldn't be on it, if it was out of pocket.
  • joey32411joey32411 Posts: 20Member Member Posts: 20Member Member
    brittlb07 wrote: »
    Ladies, mind you I’m only 5’4’’. I started Junel birth control when I weighed 146 pounds. Now I am at 122 pounds. I should also note the doctor has me on the pill continuously because of migraines. This month my chest has been so sore and I have felt bloated. In fact I felt like I did when I was pregnant with my two children! So I took a test even though it shouldn’t have been possible (it was negative). All I can think is that the hormones of the pill are impacting me more now that I weigh less. Is that possible with birth control?

    Short answer: Yes, definitely a possibility. It is fairly well known that weight impacts the effectiveness of hormonal birth control, making it less effective when a woman is at a high body weight, so I would imagine that with that reduced effectiveness comes reduced side effects as well.

    I got a hormonal IUD four years ago and it was the best thing I ever did. So sick of pills. IUDs hurt like hell to put in, as I'm sure everyone knows, but it was so worth it for the reduced side effects. Also no longer having a period was one heck of a bonus.
  • amn0619amn0619 Posts: 198Member Member Posts: 198Member Member
    Update: I really didn’t learn anything about Junel and its effects on different weights. My doctor said it could be that, or could be my age making the period worse. Wish I had a better answer but I didn’t find her very helpful. TBH I didn’t fee like she was overly helpful in the appointment at all and makes me wonder if I should start shopping around for a new one.
  • DanyellMcGinnisDanyellMcGinnis Posts: 265Member Member Posts: 265Member Member
    Also ask about fibroids. I got mine diagnosed at age 39 and although mine didn't affect my periods, some people do experience worsening periods due to fibroids.
  • HoneyBadger155HoneyBadger155 Posts: 1,232Member Member Posts: 1,232Member Member
    I got off the pill about 8 years ago when I got my first IUD. The pill was such a pain, and still had to deal with periods and the like. Mirena for me has been great, and my weight doesn't seem to affect things as far as I can tell. I'm on my second one - insertion sucks (no kids here) but those few hours of pain are SO worth it, and the cramps afterwards aren't any worse than what I had with periods (and were actually less the 2nd time around).

    Then, 5-7 years of freedom!
  • cayenne_007cayenne_007 Posts: 314Member, Premium Member Posts: 314Member, Premium Member
    Holy smokes - changed to the pill 3 wks ago after being on NuvaRing forever & ever (but no insurance & it's $165 a month).... My boobs HURT! holy hell! I struggled riding horses last night, first time that's ever bugged me.

    I didn't deal with this on NuvaRing - normal for the rest of y'all? (please don't tell me to call my doctor because healthcare access here in the middle of NM is a joke).
Sign In or Register to comment.